Skip Navigation Links
Journal of Applied Nonlinear Dynamics
Miguel A. F. Sanjuan (editor), Albert C.J. Luo (editor)
Miguel A. F. Sanjuan (editor)

Department of Physics, Universidad Rey Juan Carlos, 28933 Mostoles, Madrid, Spain


Albert C.J. Luo (editor)

Department of Mechanical and Industrial Engineering, Southern Illinois University Ed-wardsville, IL 62026-1805, USA

Fax: +1 618 650 2555 Email:

Developing New Techniques for Obtaining the Threshold of a Stochastic SIR Epidemic Model with $3$-Dimensional L'evy Process

Journal of Applied Nonlinear Dynamics 11(2) (2022) 401--414 | DOI:10.5890/JAND.2022.06.010

Driss Kiouach, Yassine Sabbar

LPAIS Laboratory, Faculty of Sciences Dhar El Mahraz, Sidi Mohamed Ben Abdellah University, Fez, Morocco

Download Full Text PDF



This paper considers the classical SIR epidemic model driven by a multidimensional L\'evy jump process. We consecrate to develop a mathematical method to obtain the asymptotic properties of the perturbed model. Our method differs from previous approaches by the use of the comparison theorem, mutually exclusive possibilities lemma, and some new techniques of the stochastic differential systems. In this framework, we derive the threshold which can determine the existence of a unique ergodic stationary distribution or the extinction of the epidemic. Numerical simulations about different perturbations are realized to confirm the obtained theoretical results.


  1. [1]  Kermack, W.O. and McKendrick, A.G. (1927), A contribution to the mathematical theory of epidemics, Proceedings of The Royal Society A Mathematical Physical and Engineering Sciences, 115, 700-721.
  2. [2]  Beretta, E., Hara, T., and Ma, W. (2001), Global asymptotic stability of an {SIR} epidemic model with distributed time delay, Nonlinear Analysis, 47, 4107-4115.
  3. [3]  Guo, H., Li, M., and Shuai, Z.S. (2006), Global stability of the endemic equilibrium of multigroup {SIR} epidemic models, Canadian Applied Mathematics Quarterly, 14, 259-284.
  4. [4]  Roy, M. and Holt, R.D. (2008), Effects of predation on host-pathogen dynamics in {SIR} models. Theoretical Population Biology, 73, 319-331.
  5. [5]  Allen, L. (2008), An introduction to stochastic epidemic models, Mathematical Epidemiology, 144, 81-130.
  6. [6]  Kiouach, D. and Sabbar, Y. (2019), Modeling the impact of media intervention on controlling the diseases with stochastic perturbations, AIP Conference Proceedings, 2074.
  7. [7]  Ji, C., Jiang, D., and Shi, N. (2011), Asymptotic behavior of global positive solution to a stochastic SIR model, Applied Mathematical Modelling, 45, 221-232.
  8. [8]  Lin, Y., Jiang, D., and Xia, P. (2014), Long-time behavior of a stochastic SIR model, Applied Mathematics and Computation, 236, 1-9.
  9. [9]  Kiouach, D. and Sabbar, Y. (2019), The Threshold of a Stochastic SIQR Epidemic Model with Levy Jumps, Trends in Biomathematics: Mathematical Modeling for Health, Harvesting, and Population Dynamics.
  10. [10]  Kiouach, D. and Sabbar, Y. (2020), Ergodic stationary distribution of a stochastic Hepatitis B epidemic model with interval valued parameters and compensated poisson process, Computational and Mathematical Methods in Medicine, 2020, 12.
  11. [11]  Kiouach, D. and Sabbar, Y. (2019), Threshold analysis of the stochastic Hepatitis B epidemic model with successful vaccination and Levy jumps, IEEE World Conference on Complex Systems (WCCS).
  12. [12]  Zhang, X. and Wang, K. (2013), Stochastic SIR model with jumps, Applied Mathematics letters, 826, 867-874.
  13. [13]  Zhou, Y. and Zhang, W. (2016), Threshold of a stochastic {SIR} epidemic model with Levy jumps, Physica A, 446, 204-2016.
  14. [14]  Zhao, D. and Yuan, S. (2018), Sharp conditions for the existence of a stationary distribution in one classical stochastic chemostat, Applied Mathematics and Computation, 339, 199-205.
  15. [15]  Zhao, D., Yuan, S., and Liu, H. (2019), Stochastic dynamics of the delayed chemostat with Levy noises. International Journal of Biomathematics, 12.
  16. [16]  Khasminskii, R. (1980), Stochastic stability of differential equations, A Monographs and Textbooks on Mechanics of Solids and Fluids, 7.
  17. [17]  Yang, Q., Jiang, D., Shi, N., and Ji, C. (2012), The ergodicity and extinction of stochastically perturbed SIR and SEIR epidemic models with saturated incidence, Journal of Mathematical Analysis and Applications, 388, 248-271.
  18. [18]  Zhang, Y., Fan, K., Gao, S., and Chen, S. (2018), A remark on stationary distribution of a stochastic SIR epidemic model with double saturated rates, Applied Mathematics Letters, 76, 46-52.
  19. [19]  Lin, Y., Jiang, D., and Jin, M. (2015), Stationary distribution of a stochastic SIR model with saturated incidence and its asymptotic stability, Acta Mathematica Scientia, 35, 619-629.
  20. [20]  Applebaum, D. (2009), Levy processes and stochastic calculus, Cambridge Studies in Advanced Mathematics. Cambridge University Press, Cambridge, 116.
  21. [21]  Zhou, Y., Yuan, S., and Zhao, D. (2016), Threshold behavior of a stochastic SIS model with Levy jumps, Applied Mathematics and Computation, 275, 255-267.
  22. [22]  Stettner, L. (1986), On the existence and uniqueness of invariant measure for continuous-time markov processes, Technical Report, LCDS, Brown University, province, RI, pp. 18-86.
  23. [23]  Tong, J., Zhang, Z., and Bao, J. (2013), The stationary distribution of the facultative population model with a degenerate noise, Statistics and Probability Letters, 83, 655-664.